Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 117, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2004, 1:49 PM EDT for Sevier County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2004, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 12, 2004, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:00 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 12, 11:00 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EDT SAT JUN 12 2004 .DISCUSSION...BACK DOOR FRONT ADVANCING SOUTHWARD INTO NC AS STRONG OR STRONGER THAN ADVERTISED. GOOD UPSLOPE FLOW SHOULD COMMENCE ON BOTH SIDES OF MNTS THIS AFTN. TN SIDE OF MNTS REMAINS MOIST AND UNSTABLE. DESPITE EASTWARD STEERING FLOW...FEEL STORMS WILL STACK UP OR FIRE OFF BOUNDARIES THIS AFTN THIS FAR WEST. UPPED NE AREAS TO TSTMS LIKELY FOR THIS AFTN. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Jun 12, 4:40 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT JUN 12 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-130900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 440 AM EDT (340 AM CDT) SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA TODAY AND AT LEAST EARLY TONIGHT...WITH THE BEST COVERAGE MOST LIKELY TO BE ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. MOST SHOWERS AND STORMS WILL BE MOVING SOUTHEAST AT 20 MPH...AND A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON. GUSTY WINDS UP TO 45 MPH AND BRIEF HEAVY RAINS UP TO ONE INCH WILL BE POSSIBLE WITH THE STRONGER STORMS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN AND NEAR ANY THUNDERSTORMS. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE...AND POSSIBLY IN INTENSITY BY SUNDAY NIGHT INTO TUESDAY...AS A WEAK COLD FRONT EASES INTO THE REGION AND THE RIDGE OF HIGH PRESSURE WEAKENS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED STORMS COULD APPROACH SEVERE LIMITS. THE PERIOD FROM WEDNESDAY THROUGH FRIDAY LOOKS TO BE MAINLY DRY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 41 min |
| Jun 12, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 46 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 47 min |
| Jun 12, 6:05 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 55 min |
| Jun 12, 6:10 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 50 min |
| Jun 12, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 65 min |
| Jun 12, 7:03 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 42 min |
| Jun 12, 7:08 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 67 min |
| Jun 12, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 61 min |
| Jun 12, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 55 min |
| Jun 12, 7:29 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 61 min |
| Jun 12, 3:48 PM EDT | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 27 min |
| Jun 12, 4:36 PM EDT | Flash Flood Warning | MRX | Washington | 114 min |
| Jun 12, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Wise | 60 min |
| Jun 12, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 63 min |
| Jun 12, 7:53 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.